Doctors Lounge - Pharmacy Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Pharmacy & Drug Topics
|Anonymous - Wed Mar 12, 2003 11:12 pm|
Fifty year old male who suffer from polio at the age of 15 affecting both legs and right arm. He recieved treatment and went through several surgeries. The patient has been presenting increasing atrophy of both legs during the last 2 years and is affraid he might lose the ability to walk. I was wondering if treating the patient with anabolic steroid cycles is a good idea.
|DeLWolcott - Wed Oct 05, 2005 9:33 am|
Anabolic steroid use in post-polio syndrome has been tried by polio survivors and other persons with neuromuscular diseases, but The Medical Letter on Drugs and Therapeutics reports that side effects, such as risk of prostate cancer in men and masculinization in women, greatly outweigh the potential benefits.
Steroid effectiveness would only be temporary, whereas the risks would be permanent.
|nik - Sun Feb 04, 2007 6:25 am|
Just FYI, I have spastic hemiplegia (cerebral palsy) and am taking 80mg of T per week. The weakness I've been experiencing is getting less noticeable after three weeks of hormone therapy and light resistance training/treadmill at a paced interval.
As far as spasticity though, that hasn't really improved.
My doc authorized me to take it because I'm transgender FTM, and I notice the above changes re cp.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.